Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: the weight gain issue

Posted by laura on March 29, 1999, at 22:13:21

In reply to Re: the weight gain issue, posted by Matt on March 28, 1999, at 6:45:11

> Laura,
> Where did the 1/12 number come from? PDR? At first, Prozac was touted as a potential diet drug, but what I've seen lately is that Prozac (and other SSRIs) tend to cause weight loss short-term and weight gain long-term. But I hadn't heard people saying this until the last couple years.
> Matt

Matt-- the 1 in 12 is from my physician. That's exactly what happened to me. The first few months I lost about 10 pounds, within six months I gain 5 back, no problem there. It was after about 10 months that the weight started to pile on, and it came on very quickly all 25 pounds within 2 1/2 months. I hit a plateau after that. I've been off Prozac for 2 weeks, haven't started the celexa yet. So far no withdrawl or anxiety (that's why I was taking it). I'm hoping I'll be able to go drug free for awhile. Unfortunately, I haven't had any weight loss, either. My doc said that weight loss after antidpressent withdrawl is often delayed. I guess your body just needs time to get back to normal. Are you taking an SSRI? If so, which one? What's your experience with it? Thx, Laura




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:laura thread:4030